Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online
Ask a Urologist   »  

Is insomnia,chills and poor circulation side effects of ciproflaxin?Diagnosed with prostatitis

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
I was diagnosed with prostatitis and put on ciproflaxin for the second time but this time for 6 weeks.I was feeling rotten yesterday so went to emergency and they did a urine culture which showed nothing.This is the second urine culture showing nothing.Cipro is rally hard on me and doesn't seem to help a lot just keeping symptoms not worse.I have been on it for 8 days now this second time and it is hard on my sleep also.6 weeks would be very hard on me. PSA test not done yet will see my doctor next monday and ask for one. Is it possible that my problem is just mechanical or inflammation only?I don't get fever but lots of chills and poor circulation. Comments/suggestions? XXXXXXX
Posted Fri, 20 Dec 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 7 hours later
Brief Answer: You have Chronic prostatitis, Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have Chronic Prostatitis and have been advised to take Ciprofloxacin for six weeks. Chronic prostatitis takes very long time to get cured ,or even it may not get cured completely. Since you are not getting satisfactory results with Ciprofloxacin.I would advise you to get culture and sensitivity of discharge after prostatic massage and to take appropriate antibiotic as per culture report. Please repeat Serum PSA and ultrasound scanning of the abdomen to see the status of prostate enlargement . Please take combination of Trimethoprim and Sulphamethoxazole (Bactrim) fit works better in Chronoc Prostatitis.and later on switch on to appropriate antibiotic as per culture report. Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you . Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Follow-up: Is insomnia,chills and poor circulation side effects of ciproflaxin?Diagnosed with prostatitis 29 hours later
Thank you very much again.Always interesting reading you.I see my family doctor monday and will bring this with me. What is the difference between acute or regular prostatitis and the chronic version and how does that impact the treatment?Is the infection inside the prostate versus outside? Why would we want a sperm culture now versus a urine culture before?Your answers will help me understand to better inform my doctor. The two products that you are recommending for now,are they antibiotics? Do you think the 6 week treatment is the right duration for the chronic version? What is the success rate of antibiotics for this in your clients?Is Ciproflaxin very popular in your country too? If they don't work you have to get prostate removed or endure those symptoms for life?I am assuming cancer would get in there pretty quick. I better not be too negative for now.If you could answer before monday that would be great. Thx. again.
Answered by Dr. P. T. Patil 7 hours later
Brief Answer: Prostatitis is infection of paranchyma of prostate Detailed Answer: Hello Thanks for follow up. Acute prostatitis is always associated with high grade fever,Burning urination and chills Chronic prostatitis differs from acute form by having dull pain in perineum,urinary symptoms like increased frequency,burning urination ,painful ejaculation etc.In both the forms it is paranchyma of the prostate that is inflammed. I have suggested to get culture of urethral discharge obtained after prostatic massage and not the semen.It is specific tests and helps in accurate diagnosis where as urine culture may be negative. Bactrim is a single drug and is a combination of two drugs (Trimethoprim and Sulphamethoxazole ) .It is also an antibiotic. Chronic prostatitis takes long time to get eradicated completely.and you may need to take medications even for more than 4 months.Ciprofloxacin is a common antibiotic used in urinary diseases hence bacteria become resistant to it very frequently and that is one of the reasons for not getting the results. There is no danger of it getting cancer of the prostate due to chronic prostatitis and there is no need to remove prostate .It gets cured with medicines. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Follow-up: Is insomnia,chills and poor circulation side effects of ciproflaxin?Diagnosed with prostatitis 2 hours later
Hi, The urethral discharge test where do i have to go to get that?Do i have to see a specialist urologist like you?Is it done thru a lab where blood tests are done? I am in need of a nissen fundoplication operation to repair lower esophagal sphincter.Do you think this infection would preclude me from getting the operation as it seems like this infection will last for a long time? Thx. again. XXXXXXX
Answered by Dr. P. T. Patil 24 hours later
Brief Answer: Take help of your family Dr for prostatic massage Detailed Answer: ello Thanks for follow up. You can take help of your family physician for prostatic massage and send the sample to laboratory for culture and sensitivity. Prostatitis will not have any adverse effect on your surgery for Fundo Plication. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor